Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Nausea, tiredness, less focus. Previous sinus infection, viral cough. Medicine, anti- nausea, anti-inflammatory drugs taken. Advise?

I am having some gastrointestinal issues. In December 2011 I came down with a really bad sinus infection and viral cough. I was sick for about 9-10 weeks and was on 2 rounds of amoxicillin and an albuterol inhaler with steroids (I’ve had asthma since birth). Mid February 2012 I came down with sudden nausea. The first time it hit I got light headed, clammy, it felt like the blood drained from my body and I was going to vomit. This feeling persisted throughout the week and I went to the doctor. At the time I was in Germany for only another month and a half so they did a basic stool test which didn’t turn up anything. I was given anti-nausea and anti-inflammatory drugs. The nausea persisted and would hit a couple of days a week. I came to realize that coffee and alcohol seemed to be a trigger for the worst nausea. In April 2012 I was back in the states and was diagnosed with cryptosporidium via a more extensive stool test. I began a 5 month course of natural supplements and vitamins which also required me not to drink alcohol or coffee. By September I felt fine and was able to drink without issue, though I never pushed it being wary. At the end of the year I caught a cold and stopped drinking alcohol, I did not go on antibiotics. By January 2013 it was clear the nausea was still around, again it usually started having drank coffee or alcohol the day before. I went into the doctor again and was diagnosed with c. diff. I was on the corresponding meds (including trying 2 different antibiotics (to minimize induced nausea), Prilosec (symptom of previous) and 2 anti-nausea pills that didn’t really help) for two weeks. I was told to wait a few weeks to see if symptoms came back and they did. A blood test did not reveal anything other than elevated white cell count and my adrenals/thyroid were a bit off. I got a cold 3 days after the test so that is the most likely cause. I then had to go on Sudafed (OTC) and Cheratussin. The nausea has gotten better overall throughout this process but I still experience 1 day every 2 weeks of intense nausea even without drinking coffee or alcohol. The non-drink induced nausea usually occurs 1 hour after I wake up and lasts 1-2 hours being super nauseous (dry heaving into toilets and trashcans). Overall I am more tired + less focused (no coffee) and feel shittier in general having to deal with symptoms and the fact that I have no idea what’s going on. I moved to LA recently for grad school and the doctor I see at a downtown clinic is hard to get ahold of so I have no idea where to go from here. I am tired of feeling like shit all the time.
Asked On : Wed, 27 Mar 2013
Answers:  1 Views:  56
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
ENT Specialist 's  Response

Thanks for writing to H.C.M.

I have gone through your query regarding sinusitis and recurrent nausea. Though you had yourself find out that dark coffee & alcohol is precipitating your probems again and again.

I would like to tell you that sinusitis is mainly giving headache, nasal discharge, nasal obstruction, recurrent sore throat, ear blockade and popping of ears. It is rearly resposible for gastric symptoms.

As you have told that alcohol and dark coffee is always giving trouble to you by producing nausea, this indicates that your liver has to be investigated to find out the real fact.

So here i am suggesting you to consult Doctor of internal medicine for your tharough examination and investigation to diagnose the real fact that may be accordingly plan for treatment.

Answered: Sat, 20 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor